Benacof Cough Syrup – Chlorpheniramine, Phenylephrine, and Dextromethorphan Syrup

Benacof Cough Syrup – Chlorpheniramine, Phenylephrine, and Dextromethorphan Syrup

Uses of Chlorpheniramine, Phenylephrine, and Dextromethorphan Liquid:

  • It is used to treat nose stuffiness.
  • It is used to ease allergy signs.
  • It is used to relieve coughing.

What do I need to tell my doctor BEFORE I take Chlorpheniramine, Phenylephrine, and Dextromethorphan Liquid?

  • If you have an allergy to chlorpheniramine, phenylephrine, dextromethorphan, or any other part of chlorpheniramine, phenylephrine, and dextromethorphan liquid.
  • If you are allergic to any drugs like this one, any other drugs, foods, or other substances. Tell your doctor about the allergy and what signs you had, like rash; hives; itching; shortness of breath; wheezing; cough; swelling of face, lips, tongue, or throat; or any other signs.
  • If you have taken certain drugs used for low mood (depression) like isocarboxazid, phenelzine, or tranylcypromine or drugs used for Parkinson’s disease like selegiline or rasagiline in the last 14 days. Taking chlorpheniramine, phenylephrine, and dextromethorphan liquid within 14 days of those drugs can cause very bad high blood pressure.
  • If you have a cough with a lot of mucous.
  • If you have a long-term cough caused by smoking or being around smoke, or lung problems like asthma or emphysema.

This is not a list of all drugs or health problems that interact with chlorpheniramine, phenylephrine, and dextromethorphan liquid.

Tell your doctor and pharmacist about all of your drugs (prescription or OTC, natural products, vitamins) and health problems. You must check to make sure that it is safe for you to take chlorpheniramine, phenylephrine, and dextromethorphan liquid with all of your drugs and health problems. Do not start, stop, or change the dose of any drug without checking with your doctor.

What are some things I need to know or do while I take Chlorpheniramine, Phenylephrine, and Dextromethorphan Liquid?

  • Tell all of your health care providers that you take chlorpheniramine, phenylephrine, and dextromethorphan liquid. This includes your doctors, nurses, pharmacists, and dentists.
  • Avoid driving and doing other tasks or actions that call for you to be alert until you see how chlorpheniramine, phenylephrine, and dextromethorphan liquid affects you.
  • Do not take more than what your doctor told you to take. Taking more than you are told may raise your chance of very bad side effects.
  • Do not take chlorpheniramine, phenylephrine, and dextromethorphan liquid for longer than you were told by your doctor.
  • Avoid drinking alcohol while taking chlorpheniramine, phenylephrine, and dextromethorphan liquid.
  • Talk with your doctor before you use other drugs and natural products that slow your actions.
  • Use with care in children. Talk with the doctor.
  • Do not use to make a child sleepy. Talk with the doctor.
  • Talk with the doctor before you give chlorpheniramine, phenylephrine, and dextromethorphan liquid to a child younger than 6 years old.
  • Different brands of chlorpheniramine, phenylephrine, and dextromethorphan liquid may have different doses for children. Talk with the doctor before giving chlorpheniramine, phenylephrine, and dextromethorphan liquid to a child.
  • Tell your doctor if you are pregnant or plan on getting pregnant. You will need to talk about the benefits and risks of using chlorpheniramine, phenylephrine, and dextromethorphan liquid while you are pregnant.
  • Tell your doctor if you are breast-feeding. You will need to talk about any risks to your baby.

How is this medicine (Chlorpheniramine, Phenylephrine, and Dextromethorphan Liquid) best taken?

Use chlorpheniramine, phenylephrine, and dextromethorphan liquid as ordered by your doctor. Read all information given to you. Follow all instructions closely.

  • Take with or without food. Take with food if it causes an upset stomach.
  • Measure liquid doses carefully. Use the measuring device that comes with chlorpheniramine, phenylephrine, and dextromethorphan liquid. If there is none, ask the pharmacist for a device to measure chlorpheniramine, phenylephrine, and dextromethorphan liquid.

What do I do if I miss a dose?

  • If you take chlorpheniramine, phenylephrine, and dextromethorphan liquid on a regular basis, take a missed dose as soon as you think about it.
  • If it is close to the time for your next dose, skip the missed dose and go back to your normal time.
  • Do not take 2 doses at the same time or extra doses.
  • Many times chlorpheniramine, phenylephrine, and dextromethorphan liquid is taken on an as needed basis. Do not take more often than told by the doctor.

What are some side effects that I need to call my doctor about right away?

WARNING/CAUTION: Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:

  • Signs of an allergic reaction, like rash; hives; itching; red, swollen, blistered, or peeling skin with or without fever; wheezing; tightness in the chest or throat; trouble breathing, swallowing, or talking; unusual hoarseness; or swelling of the mouth, face, lips, tongue, or throat.

What are some other side effects of Chlorpheniramine, Phenylephrine, and Dextromethorphan Liquid?

All drugs may cause side effects. However, many people have no side effects or only have minor side effects. Call your doctor or get medical help if any of these side effects or any other side effects bother you or do not go away:

  • Dizziness.
  • Feeling nervous and excitable.
  • Not able to sleep.
  • Feeling sleepy.

These are not all of the side effects that may occur. If you have questions about side effects, call your doctor. Call your doctor for medical advice about side effects.

You may report side effects to the FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch.

See also:

If OVERDOSE is suspected:

If you think there has been an overdose, call your poison control center or get medical care right away. Be ready to tell or show what was taken, how much, and when it happened.

How do I store and/or throw out Chlorpheniramine, Phenylephrine, and Dextromethorphan Liquid?

  • Store at room temperature.
  • Store in a dry place. Do not store in a bathroom.
  • Keep all drugs in a safe place. Keep all drugs out of the reach of children and pets.
  • Throw away unused or expired drugs. Do not flush down a toilet or pour down a drain unless you are told to do so. Check with your pharmacist if you have questions about the best way to throw out drugs. There may be drug take-back programs in your area.

Consumer information use

  • If your symptoms or health problems do not get better or if they become worse, call your doctor.
  • Do not share your drugs with others and do not take anyone else’s drugs.
  • Keep a list of all your drugs (prescription, natural products, vitamins, OTC) with you. Give this list to your doctor.
  • Talk with the doctor before starting any new drug, including prescription or OTC, natural products, or vitamins.
  • Some drugs may have another patient information leaflet. Check with your pharmacist. If you have any questions about chlorpheniramine, phenylephrine, and dextromethorphan liquid, please talk with your doctor, nurse, pharmacist, or other health care provider.
  • If you think there has been an overdose, call your poison control center or get medical care right away. Be ready to tell or show what was taken, how much, and when it happened.

Usual Adult Dose for:

  • Cough and Nasal Congestion

Usual Pediatric Dose for:

  • Cough and Nasal Congestion

Additional dosage information:

  • Renal Dose Adjustments
  • Liver Dose Adjustments
  • Dialysis

Usual Adult Dose for Cough and Nasal Congestion

Chlorpheniramine/dextromethorphan/phenylephrine 1 mg-5 mg-2.5 mg/5 mL oral liquid
20 mL orally every 4 hours not to exceed 6 doses daily.

Chlorpheniramine/dextromethorphan/phenylephrine 2 mg-10 mg-5 mg/5 mL oral liquid:
10 mL orally every 4 hours not to exceed 6 doses daily.

Chlorpheniramine/dextromethorphan/phenylephrine 2 mg-30 mg-20 mg oral tablet, extended release:
1 to 2 tablets orally every 12 hours not to exceed 4 tablets daily.

Chlorpheniramine/dextromethorphan/phenylephrine 4 mg-15 mg-12.5 mg/5 mL oral syrup:
5 mL orally every 4 to 6 hours not to exceed 30 mL daily.

Chlorpheniramine/dextromethorphan/phenylephrine 8 mg-30 mg-20 mg oral tablet, extended release:
1 to 2 tablets orally every 12 hours not to exceed 3 tablets daily.

Usual Pediatric Dose for Cough and Nasal Congestion

Chlorpheniramine/dextromethorphan/phenylephrine 0.75 mg-2.75 mg-1.75 mg/mL oral drops:
2 to 5 years: 1 mL orally every 4 to 6 hours not to exceed 4 doses daily.
6 to 12 years: 2 mL orally every 4 to 6 hours not to exceed 4 doses daily.

Chlorpheniramine/dextromethorphan/phenylephrine 1 mg-3 mg-1.5 mg/mL oral liquid:
2 to 5 years: 1 mL orally every 4 to 6 hours not to exceed 4 doses daily.
6 to 12 years: 2 mL orally every 4 to 6 hours not to exceed 4 doses daily.

Chlorpheniramine/dextromethorphan/phenylephrine 1 mg-3 mg-2 mg/mL oral drops:
2 to 5 years: 1 mL orally every 4 to 6 hours.
6 to 11 yrs: 2 mL orally every 4 to 6 hours.

Chlorpheniramine/dextromethorphan/phenylephrine 1 mg-3 mg-3.5 mg/mL oral liquid:
6 to 11 months: 0.75 mL orally 4 times daily.
1 to 2 years: 1 mL orally 4 times daily.

Chlorpheniramine/dextromethorphan/phenylephrine 1 mg-5 mg-2.5 mg/5 mL oral liquid
6 to 11 years: 10 mL orally every 4 hours not to exceed 6 doses daily.
12 years or older: 20 mL orally every 4 hours not to exceed 6 doses daily.

Chlorpheniramine/dextromethorphan/phenylephrine 2 mg-10 mg-5 mg/5 mL oral liquid:
6 to 11 years: 5 mL orally every 4 hours not to exceed 6 doses daily.
12 years or older: 10 mL orally every 4 hours not to exceed 6 doses daily.

Chlorpheniramine/dextromethorphan/phenylephrine 2 mg-30 mg-20 mg oral tablet, extended release:
6 to 11 years: 1 tablet orally every 12 hours not to exceed 2 tablets daily.
12 years or older: 1 to 2 tablets orally every 12 hours not to exceed 4 tablets daily.

Chlorpheniramine/dextromethorphan/phenylephrine 4 mg-15 mg-12.5 mg/5 mL oral syrup:
2 to 5 years: 1.25 mL orally every 4 to 6 hours not to exceed 7.5 mL daily.
6 to 11 yrs: 2.5 mL orally every 4 to 6 hours not to exceed 15 mL daily.
12 years or older: 5 mL orally every 4 to 6 hours not to exceed 30 mL daily.

Chlorpheniramine/dextromethorphan/phenylephrine 8 mg-30 mg-20 mg oral tablet, extended release:
12 years or older: 1 to 2 tablets orally every 12 hours not to exceed 3 tablets daily.

Renal Dose Adjustments

Data not available

Liver Dose Adjustments

Data not available

Dialysis

Data not available

Pronunciation

(klor fen IR a meen, fen il EF rin, & deks troe meth OR fan)

Index Terms

  • Dextromethorphan, Chlorpheniramine, and Phenylephrine
  • Dm/Phenyleph/Chlorpheniramine
  • Phenylephrine, Chlorpheniramine, and Dextromethorphan

Dosage Forms

Excipient information presented when available (limited, particularly for generics); consult specific product labeling. [DSC] = discontinued product.

Liquid, oral:

Corfen-DM: Chlorpheniramine maleate 4 mg, phenylephrine hydrochloride 10 mg, and dextromethorphan hydrobromide 15 mg per 5 mL (473 mL [DSC]) [dye free, ethanol free, sugar free; contains propylene glycol; grape flavor]

Pharmacologic Category

  • Alkylamine Derivative
  • Alpha-Adrenergic Agonist
  • Antitussive
  • Decongestant
  • Histamine H1 Antagonist
  • Histamine H1 Antagonist, First Generation

Use: Labeled Indications

Cough and upper respiratory symptoms: Temporary relief of symptoms (runny nose, sneezing, itchy nose or throat, itchy/watery eyes, cough due to minor throat and bronchial irritation, nasal congestion, nasal passages swelling) associated with the common cold, hay fever (allergic rhinitis), or other upper respiratory allergies.

Contraindications

Do not use to sedate or make a child sleep; with or within 14 days of stopping a monoamine oxidase inhibitor (MAO) inhibitor therapy.

Dosing: Adult

Note: All dosing is presented in terms of chlorpheniramine maleate, phenylephrine hydrochloride, and dextromethorphan hydrobromide.

Cough and upper respiratory symptoms: Oral: Dosing may vary by product; consult specific product labeling.

Liquid:

Chlorpheniramine 2 mg, phenylephrine 5 mg, and dextromethorphan 5 mg per 15 mL: 30 mL every 4 hours (maximum: 180 mL/24 hours)

Chlorpheniramine 2 to 4 mg, phenylephrine 5 to 10 mg, and dextromethorphan 12.5 to 15 mg per 5 mL: 5 mL every 4 to 6 hours (maximum: 30 mL/24 hours)

Tablet: Chlorpheniramine 4 mg, phenylephrine 10 mg, and dextromethorphan 10 mg: One tablet every 4 hours (maximum: 6 tablets/24 hours)

Related Products

Taj Generics (Taj Pharma) provides a wide range of products to the Indian market, including an extensive range of generics and specialty products; Our products cover a vast array of therapeutic categories, and we offer an extensive range of dosage forms and delivery systems including oral solids, controlled-release, steriles, injectables, topicals, liquids, transdermals, semi-solids and high-potency products. Our Generics portfolio offers over 1500 products in the major therapeutic areas of gastro-intestinal, cardiovascular, pain management, oncology, anti-infectives, paediatrics and dermatology.